Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 93, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 14, 2014, 2:45 PM EDT for Fountain County, Warren County, Indiana. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2014, 2:45 PM EDT (18:45 UTC)
- Expired
- Jul 14, 2014, 3:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fountain County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 113 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 3:12 PM EDT | TSTM WND GST 60 | 4 Nw Covington, IN | |
| Jul 14, 3:27 PM EDT | TSTM WND GST 60 | 2 Ne Veedersburg, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 12:42 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
261
WUUS53 KIND 141845
SVRIND
INC045-171-141945-
/O.NEW.KIND.SV.W.0093.140714T1845Z-140714T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
245 PM EDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
WARREN COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 345 PM EDT
* AT 243 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF ROSSVILLE...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COVINGTON...WILLIAMSPORT...VEEDERSBURG...PENCE...TAB...FOSTER...
WEST LEBANON...RAINSVILLE...ATTICA...NEWTOWN...MELLOTT AND
HILLSBORO.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 11 AND 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4047 8753 4039 8709 4009 8710 4014 8747
4015 8749 4015 8752
TIME...MOT...LOC 1845Z 283DEG 24KT 4027 8758
HAIL...<.75IN
WIND...60MPH
$$
PUMA4 follow-up statements
161
WWUS53 KIND 141912
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
312 PM EDT MON JUL 14 2014
INC045-171-141945-
/O.CON.KIND.SV.W.0093.000000T0000Z-140714T1945Z/
WARREN IN-FOUNTAIN IN-
312 PM EDT MON JUL 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
FOUNTAIN AND WARREN COUNTIES UNTIL 345 PM EDT...
AT 308 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
COVINGTON...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COVINGTON...WILLIAMSPORT...VEEDERSBURG...RAINSVILLE...ATTICA...
NEWTOWN...MELLOTT AND HILLSBORO.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 11 AND 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4035 8752 4036 8753 4045 8740 4039 8709
4009 8710 4014 8747 4015 8749 4015 8752
4026 8752 4031 8753 4035 8753
TIME...MOT...LOC 1912Z 282DEG 34KT 4023 8739
HAIL...<.75IN
WIND...60MPH
$$
PUMA857
WWUS53 KIND 141926
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
326 PM EDT MON JUL 14 2014
INC045-171-141945-
/O.CON.KIND.SV.W.0093.000000T0000Z-140714T1945Z/
WARREN IN-FOUNTAIN IN-
326 PM EDT MON JUL 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
FOUNTAIN AND SOUTHEASTERN WARREN COUNTIES UNTIL 345 PM EDT...
AT 324 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF WILLIAMSPORT...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEWTOWN...MELLOTT AND HILLSBORO.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 11 AND 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4023 8742 4039 8735 4039 8709 4009 8710
4014 8745
TIME...MOT...LOC 1926Z 292DEG 32KT 4020 8722
HAIL...<.75IN
WIND...60MPH
$$
PUMA426
WWUS53 KIND 141936
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
336 PM EDT MON JUL 14 2014
INC045-171-141945-
/O.CON.KIND.SV.W.0093.000000T0000Z-140714T1945Z/
WARREN IN-FOUNTAIN IN-
336 PM EDT MON JUL 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
FOUNTAIN AND EAST CENTRAL WARREN COUNTIES UNTIL 345 PM EDT...
AT 332 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF VEEDERSBURG...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 14 AND 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4039 8709 4009 8710 4013 8732 4025 8723
4036 8726
TIME...MOT...LOC 1937Z 279DEG 37KT 4016 8709
HAIL...<.75IN
WIND...60MPH
$$
PUMA095
WWUS53 KIND 141942
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
342 PM EDT MON JUL 14 2014
INC045-171-141953-
/O.EXP.KIND.SV.W.0093.000000T0000Z-140714T1945Z/
WARREN IN-FOUNTAIN IN-
342 PM EDT MON JUL 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FOUNTAIN AND EAST
CENTRAL WARREN COUNTIES WILL EXPIRE AT 345 PM EDT/245 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4039 8709 4009 8710 4013 8732 4025 8723
4036 8726
TIME...MOT...LOC 1943Z 279DEG 37KT 4015 8701
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:30 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 14, 2:30 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EDT MON JUL 14 2014 .UPDATE... THE SYNOPSIS...NEAR TERM...AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 230 PM EDT MON JUL 14 2014 A COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL CONTINUE ALONG AND AHEAD OF IT. BEHIND THE FRONT WILL COME UNSEASONABLY COOL AIR. THE COOL AIR WILL SLOWLY MODERATE INTO THE WEEKEND WITH HIGH PRESSURE PROVIDING DRY CONDITIONS. && .NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/... ISSUED AT 230 PM EDT MON JUL 14 2014 THUNDERSTORMS WILL WORK ACROSS MUCH OF THE AREA THIS AFTERNOON...AND SOME OF THEM COULD BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. LATEST TIMING OF THESE STORMS PUT MOST OF THEM THROUGH THE FORECAST AREA BY 00Z. HOWEVER...REGIONAL RADAR STILL SHOWS ADDITIONAL RAIN IN MISSOURI BEHIND THE MAIN LINE. MODELS STILL INDICATING THREAT FOR RAIN AFTER 00Z AS WELL. GIVEN THESE WILL KEEP CHANCE POPS ACROSS MUCH OF THE AREA THIS EVENING...WITH ALL POPS ENDING BY 06Z. SKIES WILL THEN BE PARTLY CLOUDY. MAV MOS LOOKS GOOD FOR LOW TEMPERATURES WITH COOLER AIR MOVING IN. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... ISSUED AT 230 PM EDT MON JUL 14 2014 FOCUS IS ON TEMPERATURES FIRST THEN ON ANY CHANCES FOR RAIN. MODELS ARE CLOSE ENOUGH THAT A BLEND WAS USED. CORE OF COLD AIR ALOFT WILL MOVE IN ON TUESDAY AND ALLOW CUMULUS CLOUDS TO QUICKLY DEVELOP IN THE MORNING. THESE WILL HELP KEEP TEMPERATURES COOL...BUT STILL FEEL THERE WILL BE ENOUGH SUNSHINE TO GET TEMPERATURES TO NEAR A BLEND OF MAV/MET MOS. THESE HIGHS WILL BE CLOSE TO RECORD LOW MAXIMUM TEMPERATURES FOR THE DATE. CLEAR TO PARTLY CLOUDY SKIES TUESDAY NIGHT WILL ALLOW TEMPERATURES TO DIP INTO THE 50S...CLOSE TO A MODEL BLEND. ON WEDNESDAY THE CORE OF THE COLD AIR WILL HAVE MOVED OFF...AND THIS SHOULD ALLOW TEMPERATURES TO GET A LITTLE WARMER /BUT STILL WELL BELOW AVERAGE/. THINK MOS MAY BE WARMING UP THINGS TOO FAST SO STUCK CLOSER TO A RAW MODEL BLEND. TEMPERATURES WILL MODERATE MORE ON THURSDAY AND SHOULD REACH THE MID 70S. AS FOR CHANCES OF RAIN...EVEN THOUGH COLD CORE MOVES OVER ON TUESDAY INSTABILITY IS LOW ENOUGH THAT CHANCES OF RAIN WILL BE LOW ENOUGH NOT TO MENTION. MODELS SHOW MORE INSTABILITY ON WEDNESDAY ALONG WITH PERHAPS SOME UPPER FORCING...ESPECIALLY NORTH. HOWEVER STILL FEEL THAT ODDS OF SHOWERS IN CENTRAL INDIANA ARE TOO LOW TO MENTION YET. HIGH PRESSURE WILL KEEP THURSDAY DRY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... ISSUED AT 143 PM EDT MON JUL 14 2014 ECMWF AND GFS BOTH DEPICT A CONTINUATION OF THE DRY AND COOLER THAN NORMAL WEATHER ACROSS THE REGION AS HIGH PRESSURE SLOWLY MOVES EAST THROUGH THE PERIOD. AS THE HIGH SLOWLY PROGRESSES EASTWARD...WARMER...RETURN FLOW WILL BRING HUMIDITY AND WARMER TEMPERATURES EACH DAY BACK TOWARD CENTRAL INDIANA. BEST CHANCE FOR PRECIPITATION DURING THIS TIME WILL BE MONDAY AS THE ECMWF SHOWS A SHORT WAVE MOVING THROUGH INDIANA...HOWEVER THE GFS FAILS TO SHOW THIS FEATURE. THUS CONFIDENCE IS LOW AND WILL USE JUST A SLIGHT CHC OF POPS FOR NOW AS AT LEAST WARMER AND MORE HUMID AIR SHOULD BE IN PLACE. && .AVIATION /DISCUSSION FOR THE 141800Z TAFS/... ISSUED AT 1233 PM EDT MON JUL 14 2014 VFR CONDITIONS ACROSS THE TAF SITES ARE EXPECTED TO DETERIORATE TO MVFR OR WORSE THIS AFTERNOON AS A COLD FRONT OVER ILLINOIS PUSHES A BAND OF THUNDERSTORMS ACROSS THE FORECAST AREA. IN THE WAKE OF THE FRONT...A RETURN TO VFR IS EXPECTED AS SUBSIDENCE AND HIGH PRESSURE BUILDS ACROSS THE REGION LATE TONIGHT. FORECAST SOUNDINGS SHOW A DRY COLUMN LATE TONIGHT AND INTO EARLY TUESDAY. ON TUESDAY...FORECAST SOUNDINGS REVEAL CONVECTIVE TEMPERATURES IN THE LOW 60S THAT WILL EASILY BE REACHED AND BKN VFR SC CIGS ARE EXPECTED TO DEVELOP. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....PUMA AVIATION...JP VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 14, 10:10 AM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1010 AM EDT MON JUL 14 2014 INZ021-028>031-035>049-051>057-060>065-067>072-151415- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1010 AM EDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS. SOME STORMS COULD BE SEVERE. HAZARDS: STRONG TO DAMAGING WIND GUSTS...HEAVY RAINFALL AND LOCALIZED FLOODING...LARGE HAIL AND LIGHTNING. TIMING: THUNDERSTORMS POSSIBLE MAINLY THIS AFTERNOON AND EVENING. BEST CHANCES FOR SEVERE WILL BE FROM 300 PM TO 1000 PM. DISCUSSION: A SECONDARY COLD FRONT WILL MOVE OVER CENTRAL INDIANA TODAY AND DROP SOUTH OF THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: UNSEASONABLY COLD AIR WILL BE ACROSS THE AREA FOR MUCH OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:09 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 51 min |
| Jul 14, 3:31 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Tippecanoe | 44 min |
| Jul 14, 3:52 PM EDT | Special Weather Statement | IND | Montgomery | 68 min |
| Jul 14, 4:04 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Montgomery, Morgan, Parke, Putnam | 41 min |
| Jul 14, 4:43 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks, Johnson, Marion, Morgan and 2 more | 47 min |
| Jul 14, 5:43 PM EDT | Severe Thunderstorm Warning | IND | Knox | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.